Solutions of the bi-confluent Heun equation in terms of the Hermite functions

T. A. Ishkhanyan, A. M. Ishkhanyan

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

We construct an expansion of the solutions of the bi-confluent Heun equation in terms of the Hermite functions. The series is governed by a three-term recurrence relation between successive coefficients of the expansion. We examine the restrictions that are imposed on the involved parameters in order that the series terminates thus resulting in closed-form finite-sum solutions of the bi-confluent Heun equation. A physical application of the closed-form solutions is discussed. We present the five six-parametric potentials for which the general solution of the one-dimensional Schrödinger equation is written in terms of the bi-confluent Heun functions and further identify a particular conditionally integrable potential for which the involved bi-confluent Heun function admits a four-term finite-sum expansion in terms of the Hermite functions. This is an infinite well defined on a half-axis. We present the explicit solution of the one-dimensional Schrödinger equation for this potential and discuss the bound states supported by the potential. We derive the exact equation for the energy spectrum and construct an accurate approximation for the bound-state energy levels.

Original languageEnglish
Pages (from-to)79-91
Number of pages13
JournalAnnals of Physics
Volume383
DOIs
Publication statusPublished - 1 Aug 2017

Fingerprint

expansion
constrictions
energy spectra
energy levels
coefficients
approximation

Keywords

  • Bi-confluent Heun equation
  • Hermite function
  • Series expansion

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Solutions of the bi-confluent Heun equation in terms of the Hermite functions. / Ishkhanyan, T. A.; Ishkhanyan, A. M.

In: Annals of Physics, Vol. 383, 01.08.2017, p. 79-91.

Research output: Contribution to journalArticle

Ishkhanyan, T. A. ; Ishkhanyan, A. M. / Solutions of the bi-confluent Heun equation in terms of the Hermite functions. In: Annals of Physics. 2017 ; Vol. 383. pp. 79-91.
@article{0756403a381747d490a81a8dc3e2b4c8,
title = "Solutions of the bi-confluent Heun equation in terms of the Hermite functions",
abstract = "We construct an expansion of the solutions of the bi-confluent Heun equation in terms of the Hermite functions. The series is governed by a three-term recurrence relation between successive coefficients of the expansion. We examine the restrictions that are imposed on the involved parameters in order that the series terminates thus resulting in closed-form finite-sum solutions of the bi-confluent Heun equation. A physical application of the closed-form solutions is discussed. We present the five six-parametric potentials for which the general solution of the one-dimensional Schr{\"o}dinger equation is written in terms of the bi-confluent Heun functions and further identify a particular conditionally integrable potential for which the involved bi-confluent Heun function admits a four-term finite-sum expansion in terms of the Hermite functions. This is an infinite well defined on a half-axis. We present the explicit solution of the one-dimensional Schr{\"o}dinger equation for this potential and discuss the bound states supported by the potential. We derive the exact equation for the energy spectrum and construct an accurate approximation for the bound-state energy levels.",
keywords = "Bi-confluent Heun equation, Hermite function, Series expansion",
author = "Ishkhanyan, {T. A.} and Ishkhanyan, {A. M.}",
year = "2017",
month = "8",
day = "1",
doi = "10.1016/j.aop.2017.04.015",
language = "English",
volume = "383",
pages = "79--91",
journal = "Annals of Physics",
issn = "0003-4916",
publisher = "Academic Press Inc.",

}

TY - JOUR

T1 - Solutions of the bi-confluent Heun equation in terms of the Hermite functions

AU - Ishkhanyan, T. A.

AU - Ishkhanyan, A. M.

PY - 2017/8/1

Y1 - 2017/8/1

N2 - We construct an expansion of the solutions of the bi-confluent Heun equation in terms of the Hermite functions. The series is governed by a three-term recurrence relation between successive coefficients of the expansion. We examine the restrictions that are imposed on the involved parameters in order that the series terminates thus resulting in closed-form finite-sum solutions of the bi-confluent Heun equation. A physical application of the closed-form solutions is discussed. We present the five six-parametric potentials for which the general solution of the one-dimensional Schrödinger equation is written in terms of the bi-confluent Heun functions and further identify a particular conditionally integrable potential for which the involved bi-confluent Heun function admits a four-term finite-sum expansion in terms of the Hermite functions. This is an infinite well defined on a half-axis. We present the explicit solution of the one-dimensional Schrödinger equation for this potential and discuss the bound states supported by the potential. We derive the exact equation for the energy spectrum and construct an accurate approximation for the bound-state energy levels.

AB - We construct an expansion of the solutions of the bi-confluent Heun equation in terms of the Hermite functions. The series is governed by a three-term recurrence relation between successive coefficients of the expansion. We examine the restrictions that are imposed on the involved parameters in order that the series terminates thus resulting in closed-form finite-sum solutions of the bi-confluent Heun equation. A physical application of the closed-form solutions is discussed. We present the five six-parametric potentials for which the general solution of the one-dimensional Schrödinger equation is written in terms of the bi-confluent Heun functions and further identify a particular conditionally integrable potential for which the involved bi-confluent Heun function admits a four-term finite-sum expansion in terms of the Hermite functions. This is an infinite well defined on a half-axis. We present the explicit solution of the one-dimensional Schrödinger equation for this potential and discuss the bound states supported by the potential. We derive the exact equation for the energy spectrum and construct an accurate approximation for the bound-state energy levels.

KW - Bi-confluent Heun equation

KW - Hermite function

KW - Series expansion

UR - http://www.scopus.com/inward/record.url?scp=85019997001&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85019997001&partnerID=8YFLogxK

U2 - 10.1016/j.aop.2017.04.015

DO - 10.1016/j.aop.2017.04.015

M3 - Article

VL - 383

SP - 79

EP - 91

JO - Annals of Physics

JF - Annals of Physics

SN - 0003-4916

ER -